MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305198
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd® needle 1 1/2 in.Single use, sterile broke.The following was translated from spanish to english: i hereby inform that yesterday, august 27, i was notified that when i was preparing medication, the needle broke and only the base remained in the syringe (evidence attached), it is worth mentioning that the nurse mentioned not having applied force since she was barely loading the injectable water.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: it was reported the needle broke and only the base remained in the syringe.As a sample was not returned, a thorough sample investigation could not be completed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show a syringe with solution.There is a damaged needle hub.The bottom part of a needle hub is assembled to the syringe.In the other photo, the top part of the needle assembly is next to the syringe inside the plastic shield.Next to the units in this photo is a packaging blister.No other information could be obtained from the photo.A device history record review was completed for provided material number 305198, lot 2228437.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17745673
Report Number1911916-2023-00649
Device Sequence Number5654287
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305198
Device Lot Number2228437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown